Abstract

The exact solution of the diffraction of waves by a dielectric parabolic cylinder is obtained. Results are given in terms of parabolic-cylinder functions. It is found that each expansion coefficient of the scattered or transmitted wave is coupled to all coefficients of the series expansion for the incident wave, even for very thin cylinders. Both polarizations of the incident wave are considered: one with the incident electric vector in the axial direction and the other with the incident magnetic vector in the axial direction. Numerical computations are carried out for the backscattering cross section and the radiation patterns of the scattered wave.

© 1967 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Backscattering Cross Section of a Dielectric Elliptical Cylinder*

C. Yeh
J. Opt. Soc. Am. 55(3) 309-314 (1965)

Scattering of Obliquely Incident Light Waves by Elliptical Fibers*

C. Yeh
J. Opt. Soc. Am. 54(10) 1227-1231 (1964)

Scattering of a plane wave by a radially stratified tilted cylinder

M. Barabls
J. Opt. Soc. Am. A 4(12) 2240-2248 (1987)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (9)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (41)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription